MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DCT1357125NM
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Air Embolism (1697); Atrial Fibrillation (1729); Myocardial Infarction (1969); Blood Loss (2597)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported that an incident occurred during a surgical procedure for atrial fibrillation.The customer reported the device was leaking air and blood was seeping around the hemostatic valve.The air embolus was identified at the beginning of the procedure, air was seen in aortic root on fluoroscopy and ice.Blood leak was identified when the catheter was pulled (blood loss was reported as being under 20cc).A transseptal was inserted through the hemostatic valve when the event occurred.There was a surgical delay (approximately 5 minutes), while waiting for inferior st elevations to resolve (elevated more than 2 mm above baseline; hyperacute t changes were seen as well).The procedure was successfully completed and the patient was discharged the day after the procedure ((b)(6) 2019).There was no other adverse event reported.The patient was admitted to the hospital on (b)(6) 2019, it was not related to the atrial fibrillation procedure.
 
Additional Manufacturer Narrative
The device was used in treatment.One 13.5f destino twist was returned from the customer without the dilator.There were no other accessories.Traces of blood were found on and inside the sheath.The sheath was kinked next to the strain relief and there was an indentation (that was not punctured through) in the hemostatic valve.According to the customer complaint, blood was noted coming from the hemostatic valve.Upon receipt of the returned product, the sheath was kinked near the strain relief, but otherwise looked normal and the hemostatic valve looked normal except for a minor indentation.No liquid leakage was found when the sheath was manually leak tested with a syringe.The sheath was also tested using the iso 11070:2014 liquid leakage test.The device was connected at the distal tip and pressurized to 38kpa and held at this pressure for 30 seconds, and then examined for liquid leakage.No leakage was observed.No manufacturing defects were found.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure destino steerable guiding sheath in-process and final inspection: 18.1 leak test: perform leak test the leak test is performed by manufacturing personnel and is observed by quality assurance personnel.This procedure is performed on 100% of the sheaths.Per instructions for use (ifu): the steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Wet the dilator shaft with sterile saline solution prior to insertion through the hemostatic valve.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk level is acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key8432006
Report Number1035166-2019-00026
Device Sequence Number1104558
Product Code DYB
UDI-Device Identifier00885672008819
UDI-Public00885672008819
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model NumberDCT1357125NM
Device Catalogue NumberDCT1357125NM
Device Lot NumberC8-14554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age73 YR
Patient Weight91